Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from Diabetes and taking Insulin. Taking shots caused a huge bruise in both arms. Solution?

My dad is 78 diabetic and takes insulin . He has bleeding .issues. everywhere he gives himself a shot is marked by a huge bruise and both his forearms are bruised terribly. He had a mini stroke and lost sight in one eye earlier this year. He still wants to eat sweets. It s like an obsession. Any thoughts about the bruising?
Asked On : Mon, 11 Mar 2013
Answers:  3 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The most likely explanation for bruises could be
Associated consumption of some anti coagulant or aspirin.
Wrong method of injecting insulin
Talk to your doctor and learn from him the exact method of injection
Don't rub the site after injection.
Let the alcohol from swab dry before giving injection.
Always use fresh needles.
Press the site immediately after injection.
Don't use the bruise site again till the bruise subsides.
Keep rotating your site.

If these measures don't improve your problem get your father investigated for bleeding and clotting disorders.
He must stop eating sweets as this can land him up in any emergency any time.
He already had these emergencies in past.
Answered: Tue, 12 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
As your father has already suffered from mini strokes and diabetes, there appears to be possibility of drug induced bruise formation.
Is your father taking any anti-platelets for decreasing clotting ability of blood?
Is he taking clopidrogrel or prasugrel?
Prasugrel is more prone as compared to clopdrogrel.
He must avoid sweats as high blood sugar may lead to further complications.
You should consult with internal medicine specialist/ treating doctor and let him know the status.
There may be need to change the medicine or dosage of medicine.
Take care,
Dr. Mayank Bhargava
Answered: Tue, 12 Mar 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
I can understand your concern about your father and he has Diabetes and taking insulin for it, I presume as he has suffered a Stroke he must be taking blood thinner drugs like aspirin or clopidogrel .
Bruising is due to injury to small blood vessels called capillaries and blood spreads below skin, it will take some time to clear off you can do Ice fomentation and apply Thrombophob ointment locally to clear it.
In the mean time give injection at different sites to avoid injury,you can give insulin injection sub cutaneous over Abdomen, front of Thigh instead of arms.
He is 78 year so please be patient and take care of his diet and take very good care of him, I am sure if explained he will stick to diet.
Take Care
Good Luck.
Answered: Tue, 12 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor